MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 302890
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter: the customer's address is unknown:  (b)(6), usa has been used as a default.  device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that eleven needle 30ga 7/8in bsg clear hub experienced foreign matter contamination.The following information was provided by the initial reporter: material no.302890, batch no.8284657.It was reported needles had excess epoxy.Good morning, on (b)(6) 2019, while performing incoming inspection audit for bd part no.302890, lot no.8284657.With an inspection audit spec of aql 0.65 level ii it was found 11 parts with excess of epoxy, having these results it was decided to reject complete lot.Samples are available for your evaluation, so please help us to send the rma for the material describe below.Part no., lot no., boxes qty, qty per box, total, defect, supplier: 8029703, 8284657, 7, 20,000, 140,000, excess of epoxy, b-d.
 
Additional Manufacturer Narrative
H.6.Investigation: 14 samples were received.Eight samples have epoxy drip over on the plastic hub.The other six have no defects of any kind.Additionally, 4 photos were provided.They show the epoxy drip over on the plastic shield.Failure mode is verified.An epoxy drip over generally occurs when the epoxy applicator fails to shut off for a missing cannula.There are several contributing / possible factors.A dirty sensor that doesn¿t shut the epoxy off for a missing cannula.The epoxy pressure is too high.The epoxy applicator needs attention ¿ it isn¿t shutting off when it should.The epoxy viscosity is also related to temperature fluctuations.If the temperature goes up, the epoxy gets thinner and flows faster.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.
 
Event or Problem Description
It was reported that eleven needle 30ga 7/8in bsg clear hub experienced foreign matter contamination.The following information was provided by the initial reporter: material no.302890, batch no.8284657.It was reported needles had excess epoxy.Good morning, on (b)(6) 2019, while performing incoming inspection audit for bd part no.302890, lot no.8284657.With an inspection audit spec of aql 0.65 level ii it was found 11 parts with excess of epoxy , having these results it was decided to reject complete lot.Samples are available for your evaluation, so please help us to send the rma for the material describe below.Part no.: lot no.: boxes qty: qty per box: total: defect: supplier: 8029703, 8284657, 7, 20,000, (b)(4), excess of epoxy (b)(4).

Brand Name
NEEDLE 30GA 7/8IN BSG CLEAR HUB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8509246
Report Number1911916-2019-00375
Device Sequence Number14142957
Product Code FMI
UDI-Device Identifier50382903028905
UDI-Public50382903028905
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302890
Device Lot Number8284657
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;